Alert archive / New York / Flash Flood Warnings in 2024
Flash Flood Warning 16, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 6, 2024, 6:40 PM EDT for Nassau County, Suffolk County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2024, 6:40 PM EDT (22:40 UTC)
- Expired
- Aug 6, 2024, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 42 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:31 PM EDT | FLASH FLOOD | Locust Valley, NY | Nassau Co Emergency Management reports multiple vehicles stuck in flood waters with ongoing rescues in Locust Valley. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted.
334
WGUS51 KOKX 062240
FFWOKX
NYC059-103-070145-
/O.NEW.KOKX.FF.W.0016.240806T2240Z-240807T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
640 PM EDT Tue Aug 6 2024
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Northeastern Nassau County in southeastern New York...
West Central Suffolk County in southeastern New York...
* Until 945 PM EDT.
* At 640 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. The expected rainfall rate is 1.5 to 2 inches in
1 hour. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Commack, Huntington Station, Plainview, Hauppauge, Ronkonkoma,
Syosset, Huntington, Stony Brook, Northport, Oyster Bay, Dix
Hills, Smithtown, Woodbury, Bayville, Centerport, Cold Spring
Harbor, Brookville, East Northport, Lake Ronkonkoma and Kings Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4093 7351 4095 7350 4096 7347 4094 7342
4096 7341 4096 7338 4094 7334 4095 7329
4092 7321 4093 7317 4097 7317 4098 7317
4099 7310 4079 7310 4078 7360 4092 7362
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-2 INCHES IN 1 HOUR
$$
JP1 follow-up statement
649
WGUS71 KOKX 070136
FFSOKX
Flash Flood Statement
National Weather Service New York NY
936 PM EDT Tue Aug 6 2024
NYC059-103-070146-
/O.EXP.KOKX.FF.W.0016.000000T0000Z-240807T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nassau NY-Suffolk NY-
936 PM EDT Tue Aug 6 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM EDT THIS EVENING FOR
NORTHEASTERN NASSAU AND WEST CENTRAL SUFFOLK COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 PM EDT Wednesday for
portions of southern Connecticut, northeast New Jersey, and
southeast New York.
&&
LAT...LON 4093 7351 4095 7350 4096 7347 4094 7342
4096 7341 4096 7338 4094 7334 4095 7329
4092 7321 4093 7317 4097 7317 4098 7317
4099 7310 4079 7310 4078 7360 4092 7362
$$
JEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 5:40 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 6, 5:40 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service New York NY
540 PM EDT Tue Aug 6 2024
.SYNOPSIS...
A nearly stationary front remains in the vicinity the ocean
waters through tonight as waves of low pressure track along the
boundary. The front pushes slowly south as a cold front
Wednesday and Wednesday night. The front then lifts back into
the area Thursday into Friday, followed by a cold frontal
passage on Saturday. Tropical moisture associated with tropical
cyclone Debby will interact with both of these boundaries.
Please refer to the latest official forecast on Debby from the
National Hurricane Center.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
A severe thunderstorm watch remains in effect until 1100 PM EDT
for portions of the lower Hudson Valley, and northeastern New
Jersey, with damaging wind gusts the primary threat.
A flood watch remains in effect for the entire region until Noon
EDT Wednesday.
A frontal boundary, through northern New Jersey into the Long
Island Sound will remain in the vicinity through tonight as
waves of low pressure track along this boundary, with the
potential for a few stronger thunderstorms with damaging winds
and heavy rainfall. There is some uncertainty regarding how
long the front will remain in the vicinity tonight as a ridge
begins to move into the eastern Great Lakes and surface high
pressure builds to the north. The building high pushes the
front south as a cold front during Wednesday.
With a moisture laden atmospheric column in place, with
precipitable water values rising to as high as 2.5 inches this
evening, any stronger storms have the potential to produce
torrential downpours. Also, storms will be training along the
boundary, with additional waves of low pressure, and multiple
rounds of heavy rainfall remain possible into the overnight and
possibly into early Wednesday morning. Stronger storms may also
produce damaging wind gusts this evening across western
sections, west of NYC, with the threat diminishing as CAPE and
instability lower, and as low level lapse rates become less
favorable.
&&
.SHORT TERM /WEDNESDAY NIGHT/...
High pressure continues to build east through southern Canada
Wednesday night, and push the cold front slowly farther to the
south. However, there remains uncertainty as to how far south
the front will be pushed before moving back north as a warm
front. So, will continue to have a chance of precipitation
across the region, with the higher probabilities to the south.
And with a more stable airmass thunderstorms are not expected at
this time.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Key Points:
* Potential remains for a moderate to high impact flooding event
late Thursday into Saturday as multiple frontal systems interact
with tropical moisture associated with Debby.
* The future track of Debby, and larger scale weather systems
influencing the storm's track, will play a big part in how this
portion of the forecast unfolds. Refer to the latest official
forecasts from the National Hurricane Center.
Not much change with the 00Z globals as the GFS continues to linger
the circulation of Debby too long over the Southeast and then shear
it out when finally moving northeast late Friday into the the first
half of this weekend. However, the ECMWF/Canadian while quicker are
becoming similar in that the low becomes absorbed into the mid
latitude cold front approaching from the west.
Even before the actual circulation of Debby (no matter what its
classification) approaches, we may have to deal with a tropical
predecessor heavy rainfall event on Friday as a leading warm front
approaches from the south, with good southerly moisture transport
and possibly enhanced lift via weakly coupled jet streaks, one
departing over New England Thursday and and another riding up the
coast Friday. In addition, a cold front associated with an
amplifying upper trough and cut off low across the Great Lakes and
Ohio Valley states sends a strong cold front across the area on
Saturday, interacting with the tropical moisture and producing
another potential round of heavy rain. Deterministic/ensemble QPF's
continue to bear this out, showing up to an additional 3 inches
rainfall through the weekend somewhere over the CWA or in areas just
north and west. There has been a westward shift in the axis of
precipitation as is reflected in WPC's moderate just west of the
forecast area for day 4, which just clips western Orange County.
All the above are still highly uncertain and subject to changes in
the future track and status of Debby as the circulation eventually
comes northward.
Daytime highs should run below normal through Sat, then rebound
closer to normal for Sunday and Monday as rain chances decrease.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
***Potential High Impact Day***
A slow moving cold front sags southeast into the area today,
stalling nearby through tonight as a frontal wave tracks along
it.
VFR conditions with occasional MVFR ceilings through this afternoon
as showers and thunderstorms continue to develop and increase in
coverage. IFR conditions are then likely to develop north of the
front tonight, especially across the Lower Hudson Valley and CT
terminals, then working south across the NYC and LI terminals.
Airmass stabilizes from north to south late this afternoon into
tonight. Showers will likely linger across the area overnight with
thunderstorm chances becoming more limited to the coastal terminals.
Winds will be tricky as the front settles south across the area with
mainly S-SW winds. A seabreeze develops across the NYC and LI
terminals before the front passes through late this afternoon. Winds
will become E/NE around 10 kt late this afternoon, and then more
northerly late tonight. However, multiple frontal waves tracking
along the front across the area tonight could result in significant
variability in wind direction.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments are highly likely today for the timing of wind shifts,
flight categories, and showers and thunderstorms.
Chance of IFR tonight.
Winds may vary significantly in direction overnight as multiple
waves of low pressure move across the area. Low confidence in
wind direction.
OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
Wednesday and Thursday : MVFR or lower in SHRA.
Friday: MVFR/IFR in SHRA. SE gust 20-25kt possible.
Saturday: MVFR/IFR in RA/SHRA. E to NE gusts 20-25kt possible.
Sunday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
A nearly stationary front remains in the vicinity of the
forecast waters through tonight, and then moves south as a cold
front Wednesday and Wednesday night. With a weak pressure
gradient remaining across the forecast waters tonight through
Wednesday night winds and seas will remain below SCA levels.
There is quite a bit of uncertainty for the end of the week due
to the future track of Debby. Long period southerly swells may
start arriving Thursday into Friday, but at this time seas are
kept right around 4 ft. Seas should increase above 5 ft Fri
night, and if the circulation center of Debby passes to the
west, gale force wind gusts may be possible late Fri night into
Sat, but the current forecast calls for 25 to 30 kt on the ocean
waters at this time. The forecast could significantly change,
so please refer to latest forecast information from the NHC as a
starting point.
&&
.HYDROLOGY...
A Flood Watch remains in effect for the entire region until Noon
EDT Wednesday, as a nearly stationary front remains in the
vicinity tonight before pushing slowly south Wednesday and
Wednesday night. WPC continues with a moderate risk of
excessive rainfall through tonight for NE NJ, NYC metro, and
western Long Island, and has maintained a slight risk for the
rest of the forecast area. Moderate to locally heavy rainfall
remains possible at least through tonight with rainfall rates as
high as 2"/hour, which leads to the potential of localized to
scattered instances of flash flooding, especially for the more
urban locales. There remains a chance that locally heavy
rainfall continues into a portion of Wednesday morning.
Currently rainfall of 2 to 3 inches is possible, with the
highest amounts across the southern areas, and local amounts of
3 to 5 inches.
Another round of heavy rainfall is possible late this week into
the weekend, first from Thu night into Fri as a warm front
lifting northward into the area interacts with tropical moisture
well in advance of Debby. However, there is a great deal of
uncertainty with this time frame and how far south high pressure
builds in from the northeast. Then again from Fri night into
Sat if the circulation of Debby passes close by. PWATs of over
2"+ are expected with this feature. Again, there is a great deal
of uncertainty with this as well.
&&
.TIDES/COASTAL FLOODING...
A high rip current risk continues into early this evening per
RCMOS and NWPS guidance. This is due to southerly swells of
around 4 feet. A moderate risk is forecast for Wednesday and
Thursday as swells start to diminish late tonight.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through Wednesday morning for CTZ005>012.
NY...Flood Watch through Wednesday morning for NYZ067>075-078>081-
176>179.
High Risk for Rip Currents until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...Flood Watch through Wednesday morning for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...JP/MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...JP
AVIATION...20
MARINE...JP/MET
HYDROLOGY...JP/MET
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 6, 3:41 PM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service New York NY 341 PM EDT Tue Aug 6 2024 NJZ002-004-006-103>108-NYZ067-069-071000- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Rockland- 341 PM EDT Tue Aug 6 2024 ...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 606 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is the potential for additional scattered areas of flash flooding Thursday and Friday, along with urban and poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NYZ068-070>074-078-079-176-177-071000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Putnam-Northern Westchester- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk- Northern Queens-Northern Nassau- 341 PM EDT Tue Aug 6 2024 ...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is the potential for additional scattered areas of flash flooding Thursday and Friday, along with urban and poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-080-081-178-179-071000- Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens- Southern Nassau- 341 PM EDT Tue Aug 6 2024 ...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is the potential for additional scattered areas of flash flooding Thursday and Friday, along with urban and poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-071000- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 341 PM EDT Tue Aug 6 2024 This Hazardous Weather Outlook is for the Atlantic coastal waters, New York Harbor, Long Island Sound, and the Long Island bays. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Aug 6, 6:14 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
614 PM EDT Tue Aug 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Flash Flood 1 SSE Parkchester 40.83N 73.85W
08/06/2024 Bronx NY Broadcast Media
Cross Bronx Expressway at Castle Hill Road
submerged in up to a foot of water.
&&Special weather statement, Aug 6, 6:20 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service New York NY
620 PM EDT Tue Aug 6 2024
NJZ004-103-104-NYZ069-062300-
Western Bergen NJ-Eastern Bergen NJ-Eastern Passaic NJ-Rockland NY-
620 PM EDT Tue Aug 6 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN PASSAIC...NORTHERN BERGEN
AND ROCKLAND COUNTIES THROUGH 700 PM EDT...
At 620 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Hawthorne, or over Ridgewood, moving northeast at
15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Paterson, Wayne, Paramus, Ridgewood, Ramsey, Suffern, Tappan,
Hawthorne, Pearl River, Oradell, Fair Lawn, Garfield, Elmwood Park,
Wyckoff, and Saddle Brook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern New Jersey...and southeastern New York.
&&
LAT...LON 4100 7428 4101 7427 4102 7427 4115 7419
4104 7394 4086 7411 4094 7428
TIME...MOT...LOC 2220Z 211DEG 12KT 4097 7416
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JESpecial weather statement, Aug 6, 6:23 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service New York NY
623 PM EDT Tue Aug 6 2024
NJZ002-062315-
Western Passaic NJ-
623 PM EDT Tue Aug 6 2024
...STRONG THUNDERSTORMS WILL IMPACT PASSAIC COUNTY THROUGH 715 PM
EDT...
At 623 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Kinnelon, or near Pompton Lakes, moving north at
20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Milford, Ringwood, Pompton Lakes, Bloomingdale, Upper Greenwood
Lake, and Wanaque.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern New Jersey...and southeastern New York.
&&
LAT...LON 4107 7449 4109 7450 4120 7437 4119 7433
4113 7421 4102 7427 4101 7427 4100 7428
4098 7428 4098 7430 4100 7430 4100 7435
4101 7435 4101 7439 4103 7442 4102 7443
4104 7443 4105 7445 4104 7450
TIME...MOT...LOC 2223Z 191DEG 18KT 4098 7440
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JELocal storm report, Aug 6, 6:26 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
626 PM EDT Tue Aug 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Flash Flood 1 NNE Larchmont 40.93N 73.75W
08/06/2024 Westchester NY Emergency Mngr
Route 1 in Mamaroneck closed due to
flooding.
&&Local storm report, Aug 6, 6:28 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
628 PM EDT Tue Aug 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM Flash Flood 1 NNE Leonia 40.88N 73.98W
08/06/2024 Bergen NJ Dept of Highways
DOT reports flooding on New Jersey
Turnpike/I-95 express lanes northbound South
of Exit 71, all lanes blocked.
&&
DSRLocal storm report, Aug 6, 6:37 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
637 PM EDT Tue Aug 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Flash Flood 1 SW Clifton 40.85N 74.17W
08/06/2024 Passaic NJ Dept of Highways
All lanes closed of NJ Route 3 Westbound
East of the Garden State parkway due to
flooding.
&&The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:18 PM EDT | Flash Flood Warning | OKX | Suffolk | 72 min |
| Aug 6, 12:41 PM EDT | Areal Flood Advisory | OKX | Suffolk | 44 min |
| Aug 6, 2:10 PM EDT | Areal Flood Advisory | OKX | Suffolk | 33 min |
| Aug 6, 2:24 PM EDT | Areal Flood Advisory | OKX | Kings, Nassau, New York, Queens | 61 min |
| Aug 6, 2:43 PM EDT | Flash Flood Warning | OKX | Suffolk | 75 min |
| Aug 6, 3:27 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 93 min |
| Aug 6, 3:32 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 43 min |
| Aug 6, 3:34 PM EDT | Special Marine Warning | OKX | 56 min | |
| Aug 6, 4:23 PM EDT | Special Weather Statement | OKX | Nassau | 52 min |
| Aug 6, 4:29 PM EDT | Special Marine Warning | OKX | 46 min | |
| Aug 6, 4:33 PM EDT | Special Marine Warning | OKX | 57 min | |
| Aug 6, 4:40 PM EDT | Areal Flood Advisory | OKX | Bronx, Nassau, New York, Westchester | 18 min |
| Aug 6, 4:47 PM EDT | Special Weather Statement | OKX | Bronx, New York | 43 min |
| Aug 6, 4:53 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Westchester | 67 min |
| Aug 6, 4:58 PM EDT | Flash Flood Warning | OKX | Bronx, Nassau, New York, Westchester | 5 hr |
| Aug 6, 5:45 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 4 hr |
| Aug 6, 5:56 PM EDT | Areal Flood Advisory | OKX | Nassau, Queens | 3 hr |
| Aug 6, 6:16 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland | 3 hr |
| Aug 6, 7:03 PM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 3 hr |
| Aug 6, 7:30 PM EDT | Areal Flood Advisory | OKX | Richmond | 2 hr |
Nearby
Flash Flood Warnings in New York, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.